Alert archive / New Jersey / Special Weather Statements in 2017

Special Weather Statement, NWS Philadelphia/Mount Holly

September 5, 20174 counties in New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 5, 2017, 7:18 PM EDT for 4 counties in New Jersey. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2017, 7:18 PM EDT (23:18 UTC)
Expired
Sep 5, 2017, 7:45 PM EDT
In force
27 min
Issued by
NWS Philadelphia/Mount Holly

Counties Mercer County, NJ, Middlesex County, NJ, Morris County, NJ, Somerset County, NJ

The radar

The Philadelphia radar (KDIX), 86 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2017-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2017-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

817 
WWUS81 KPHI 052318
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
718 PM EDT TUE SEP 5 2017

NJZ008>010-012-015-052345-
Morris-Hunterdon-Somerset-Middlesex-Mercer-
718 PM EDT TUE SEP 5 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MORRIS...SOUTHEASTERN 
HUNTERDON...MERCER...SOMERSET AND WESTERN MIDDLESEX COUNTIES...

At 717 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Green Pond to near Far Hills to
Washington Crossing. Movement was east at 25 mph.

Winds up to 45 mph and pea size hail are possible with these storms.

Locations impacted include...
Trenton, New Brunswick, Morristown, Somerville, Somerset, Edison,
East Brunswick, Bridgewater, South Brunswick, North Brunswick, Ewing,
Dover, Madison, Middlesex, Princeton, Florham Park, East Hanover,
Lincoln Park, Bound Brook and Manville.

Torrential rainfall is occurring with these storms, and will cause 
ponding of waters on roadways

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4091 7433 4076 7438 4075 7436 4067 7446
      4065 7441 4060 7446 4060 7436 4056 7435
      4027 7444 4022 7478 4031 7489 4039 7489
      4061 7471 4082 7475 4108 7449 4104 7450
      4105 7445 4102 7443 4100 7430 4091 7427
TIME...MOT...LOC 2317Z 256DEG 22KT 4102 7453 4069 7458 4029 7485 

$$

JRK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 5, 6:49 PM EDT, 29 minutes earlier.

Area forecast discussion, Sep 5, 6:49 PM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
649 PM EDT Tue Sep 5 2017

.SYNOPSIS...
A strong but slow moving cold front will cross the region
tonight through Wednesday night. A series of low pressure
centers are expected to form along this front before it exits
the coast Thursday morning. High pressure from the mid-
Mississippi river valley will then build east on Thursday before
a cold front slides southeast through the area late Friday.
High pressure is expected to dominate the weather pattern this
weekend. Then early next week, we will monitor the eventual
northward progress of Hurricane Irma.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Severe Thunderstorm Watch 480 remains in effect through 9PM for
portions of eastern Pennsylvania and New Jersey.

A line of showers and thunderstorms continues to move through
the region this evening. Instability is greatest across northern
portions of the area and this is where we have seen the majority
of the thunderstorm activity so far this evening. Storms
continue to weaken as they push to the east.

The showers and thunderstorms are located well ahead of a cold
front that was located across central Pennsylvania this evening.
The boundary will progress to the east before stalling in our
region tonight. Ripples of low pressure are expected to travel
northeastward along the boundary. As a result, we are
anticipating showers and isolated thunderstorms for the
overnight hours. Locally moderate to heavy rainfall is possible.

The southerly wind is forecast to persist to the east of the front
around 5 to 10 MPH. The wind should become light and variable in the
vicinity of the front and in areas to its immediate northwest.

Low temperatures are expected to favor the 60s.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
The deep mid level trough extending from the Great Lakes to the
central Gulf Coast will maintain a southwesterly steering flow
over our region on Wednesday. As a result, the cold front will
be slow to progress to the east and off the coast. Additional
weak waves of low pressure are forecast to travel along the
front and we are anticipating a continuation of showers and
isolated thunderstorms in our region with locally moderate to
heavy rainfall on Wednesday.

The wind is expected to shift to the northwest around 5 to 10 MPH
behind the cold front. The cloud cover and the developing flow from
the northwest will keep maximum temperatures mainly in the 60s in
eastern Pennsylvania and northern New Jersey and in the lower and
middle 70s in the remainder of our forecast area.&&

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Hazards: Potential for heavy rain during the slow cold-frontal
passage is the primary forecast concern for the middle of this week
with an increasing risk for dangerous rip currents as long period 1-
2 foot swells continue to arrive along our NJ and DE coasts, in
groups the rest of this week. At times these swells will be masked
by short period wave groups but overall, from Thursday onward,
expect IRMA southeast long period swells to dominate.

Temperatures: Calendar day averages should be slightly below normal
Thursday, then 5 to 8 degrees below normal Friday through Sunday,
with the negative departure possibly easing next Monday and Tuesday.

The dailies...

Thursday...Temperatures will be chilling in a northerly flow behind
the cold front as precipitation chances decrease during the early
morning. Although the trough axis will be east of the area,
attendant cold air aloft may be sufficient to generate afternoon
instability showers north of I-78.

Friday...A secondary cold frontal passage is likely in the
afternoon or evening that will displace any brief attempt at a
milder intrusion Friday, ahead of the frontal passage. The lift
from weak convergence associated with cold front and the cold
trough aloft may be enough cause a few sprinkles or scattered
showers to the north of I-78.

Weekend...High pressure builds into and north of the region this
coming weekend, with probably dry weather and cooler than average
temperatures. There appears to be a fly in the ointment that we
continue to account for. Some models are spitting out very minor
amounts of showers here and there. This is apparently in response to
the cold trough aloft leaving a piece behind to form a closed low
aloft near Long Island.

Monday and Tuesday...Irma, model simulations continue a westward
trend with the northward recurvature of Irma. Followed previous
forecast with no significant change with this update. Stay tuned to
the latest forecasts from the National Hurricane Center (NHC).

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

VFR conditions are expected until the arrival of a line of showers
and thunderstorms approaching from the west. The main line of
precipitation should reach KRDG and KABE around 2100 to 2200Z,
KILG/KPHL/KPNE/KTTN about 2300 to 0000Z, and KMIV and KACY around
0100 to 0200Z.

The line of showers and thunderstorms will be followed by a slow
moving cold front. As a result, we are anticipating showers and
isolated thunderstorms for tonight and Wednesday. Conditions are
forecast to favor the MVFR range with periods of VFR and IFR
possible.

A south to southwest wind around 5 to 10 MPH is expected ahead of
the front. The wind should become light and variable in the vicinity
of the boundary and it is forecast to be northwest around 5 to 10
MPH after the front passes.

Outlook...
Wednesday Night through early Thursday morning:
Periods of showers. Maybe a thunderstorm I-95 ewd. Sub-VFR
conditions likely through much of this period. Winds southerly
ahead of the front and north or northeast behind the front, then
trending northwest everywhere during Wednesday night, with
gusts the entire period generally under 20 knots. Confidence
ABOVE average, except below average on timing of the wind shift
and periods of heavier rain.

Late Thursday morning into Friday evening: VFR sct-bkn aoa 4000 ft.
Isolated showers possible, mainly northwest of PHL. Winds generally
west or northwest 5 to 15 kts (lighter at night). Confidence ABOVE
average.

Late Friday night through Sunday: VFR. Winds generally north 5 to 10
kts with gusts to 20 kt possible. Confidence average.

&&

.MARINE...
The surface flow over the coastal waters of New Jersey and Delaware
should remain from the south into Wednesday morning. A slow moving
cold front approaching from the west is forecast to reach the waters
on Wednesday afternoon.

Wind speeds of 15 to 20 knots are anticipated into this evening with
gusts around 25 knots on our ocean waters. Wind speeds are expected
to diminish overnight to around 10 knots or so.

Wave heights on our ocean waters are forecast to build to 4 to 6
feet early tonight, then they will be slow to subside. We have
extended the Small Craft Advisory on our ocean waters until 6:00 PM
Wednesday.

Outlook...
Wednesday night through early Thursday: Marginal SCA seas
hazard possible on portions of the Atlantic waters. We did not
issue an extension of the ongoing SCA forecast for today, due to
less than 80 percent confidence of 5 feet or greater seas.
Periods of showers/isolated thunderstorms, with locally erratic
winds/choppy seas, especially afternoon and night when generally
poor marine conditions are expected. Southerly flow Wednesday
turns northwest Wednesday night. Two foot 13 second period
southeast swells will be a constant underneath the wind wave
chop.

Thursday afternoon through Sunday: Improved weather, with sub-
advisory winds expected. BUT...seas may approach/exceed advisory
criteria Friday onward on the Atlantic waters as swells on the
northern periphery of IRMA arrive. This will probably include a
3 to 5 foot 14 to 18 second period, southeast swell.

RIP CURRENTS...
While the primary swell is forecast to remain from the south for the
remainder of today and Wednesday, there will be an underlying long
period east southeast swell along the coasts of Delaware and New
Jersey. As a result, the rip current risk will likely remain
moderate.

It is important to note that after Labor Day, many beaches may
be unguarded. Most rip current fatalities occur at unguarded
beaches. Only swim in the presence of a lifeguard. We are also
seeing a number of wave-related (e.g., shorebreak) injuries.
Enter the ocean feet first and do not turn your back to the
water.

For those that are in planning and are interested...a general
outlook follows:

Wednesday...4 ft 6 sec and wind 1915 is a mdt risk, Using 2 ft
13 sec also results in moderate risk.

Thursday...Low enhanced or moderate risk using 2 ft 11-18
second with a northwest wind of about 10 knots.

Friday...3 or 5 ft swell with a 14-18 second period and west
wind of about 8 kt...a solid MDT risk.

Saturday...2 or 4 feet and a 13-14 second period with a north
wind 10 kt gives us a solid moderate risk or possibly HIGH.

Sunday and Monday...too far distant in time to be sure but
certainly the potential for enhanced risk for the formation of
dangerous rip currents. It appears that Irma's contribution is
cut off by Carolinas as IRMA continues west toward the Florida
keys (5am EDT/5 outlook). HOWEVER...due note that AL94 trailing
IRMA has a high likelihood that a tropical depression or cyclone
will eventually form as per NHC's 5AM/5th TWO. It is that
modeled development that sends another wave of long period
swells to arrive at our shores around next Monday...again
depending on its future development.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EDT Wednesday for ANZ450>455.

&&

Synopsis...Miketta
Near Term...Iovino/Meola
Short Term...Iovino
Long Term...Miketta
Aviation...Iovino/Miketta
Marine...Iovino/Miketta
Hazardous weather outlook, Sep 5, 6:40 PM EDT, 38 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
640 PM EDT Tue Sep 5 2017

PAZ054-055-060-061-062245-
Carbon-Monroe-Berks-Lehigh-
640 PM EDT Tue Sep 5 2017

This Hazardous Weather Outlook is for east central Pennsylvania and
northeast Pennsylvania.

.DAY ONE...Tonight.

Hazardous weather has now moved past the area. While there may be
some residual flooding in areas of poor drainage, no additional
hazardous weather is expected tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is at least some potential for heavy rainfall Wednesday.
Localized flooding is possible, particularly in urban and poor-
drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NJZ001-007>010-PAZ062-101>106-062245-
Sussex-Warren-Morris-Hunterdon-Somerset-Northampton-Western Chester-
Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks-
Lower Bucks-
640 PM EDT Tue Sep 5 2017

...SEVERE THUNDERSTORM WATCH 480 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern New Jersey,
northwest New Jersey, east central Pennsylvania and southeast
Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Some thunderstorms this evening could produce locally damaging
winds, large hail and heavy rain. Localized flooding is possible,
particularly in urban and poor-drainage areas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is at least some potential for heavy rainfall Wednesday.
Localized flooding is possible, particularly in urban and poor-
drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

DEZ001>003-MDZ008-012-015-019-020-NJZ013-016>023-027-062245-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Western Monmouth-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-
640 PM EDT Tue Sep 5 2017

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New Jersey
and southern New Jersey.

.DAY ONE...Tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is at least some potential for heavy rainfall Wednesday and
early Wednesday night. Localized flooding is possible, particularly
in urban and poor-drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NJZ012-015-PAZ070-071-062245-
Middlesex-Mercer-Delaware-Philadelphia-
640 PM EDT Tue Sep 5 2017

...SEVERE THUNDERSTORM WATCH 480 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey and southeast Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is at least some potential for heavy rainfall Wednesday and
early Wednesday night. Localized flooding is possible, particularly
in urban and poor-drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

ANZ430-431-450>455-062245-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
640 PM EDT Tue Sep 5 2017

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

DEZ004-NJZ014-024>026-062245-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
640 PM EDT Tue Sep 5 2017

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...Tonight.

There is a moderate risk for the formation of dangerous rip
currents.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is at least some potential for heavy rainfall Wednesday
through Wednesday night. Localized flooding is possible,
particularly in urban and poor-drainage areas.

For the most part, there will be a a moderate or greater risk for
the development of dangerous rip currents Wednesday through Sunday
for the Delaware and New Jersey Beaches, as long-period swells from
Hurricane Irma arrive along our shores.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Sep 5, 6:27 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
627 PM EDT TUE SEP 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     HAIL             POTTSTOWN               40.25N  75.64W
09/05/2017  M1.00 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            QUARTER SIZED HAIL ALONG WITH LARGE BRANCHES AND
            SHINGLES BLOWN OFF ROOF.

&&

EVENT NUMBER PHI1701578

JJM
Special weather statement, Sep 5, 6:30 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
630 PM EDT TUE SEP 5 2017

NJZ001-008-052245-
Morris-Sussex-
630 PM EDT TUE SEP 5 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MORRIS AND
SOUTHEASTERN SUSSEX COUNTIES...

At 629 PM EDT, a strong thunderstorm was located over Green Pond, or
7 miles west of Pompton Lakes, moving northeast at 40 mph.

Winds up to 40 mph and pea size hail are possible with this storm.

This storm will be near...
  Lincoln Park and Butler around 635 PM EDT.
  Riverdale and Pequannock Township around 640 PM EDT.

Other locations impacted by this storm include White Meadow Lake.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4092 7429 4086 7447 4103 7457 4107 7449
      4104 7450 4105 7445 4103 7442 4101 7436
      4101 7435 4100 7430 4098 7430 4097 7428
TIME...MOT...LOC 2229Z 242DEG 34KT 4099 7444

JRK
Special weather statement, Sep 5, 6:44 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
644 PM EDT TUE SEP 5 2017

NJZ009-015-PAZ104>106-052315-
Hunterdon-Mercer-Lower Bucks-Upper Bucks-Eastern Montgomery-
644 PM EDT TUE SEP 5 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HUNTERDON...WESTERN
MERCER...EASTERN MONTGOMERY AND CENTRAL BUCKS COUNTIES...

At 643 PM EDT, a strong thunderstorm was located near Richboro, or 16
miles west of Trenton, moving east at 35 mph.

Winds up to 40 mph and pea size hail are possible with this storm.

Locations impacted include...
Trenton, Ewing, Doylestown, Pennington, New Hope, Yardley, Newtown,
Hopewell, Ivyland, Richboro, Washington Crossing,
Mercerville-Hamilton Square, Lawrenceville, Woodside, Horsham,
Morrisville, Lambertville, New Britain, Churchville and Warminster
Heights.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4021 7515 4033 7517 4038 7502 4045 7478
      4022 7466 4017 7504
TIME...MOT...LOC 2243Z 259DEG 30KT 4027 7505

JRK
Local storm report, Sep 5, 6:56 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
656 PM EDT TUE SEP 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     SINKING SPRING          40.32N  76.02W
09/05/2017                   BERKS              PA   911 CALL CENTER

            TREE DOWN ON HOUSE AND PEA TO MARBLE SIZE HAIL REPORTED
            IN SINKING SPRING PA.

&&

CORRECTED EVENT...REMARKS...SOURCE

EVENT NUMBER PHI1701575

JJM
Local storm report, Sep 5, 7:12 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
712 PM EDT TUE SEP 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     1 NE READING            40.35N  75.90W
09/05/2017  M60 MPH          BERKS              PA   MESONET

&&

EVENT NUMBER PHI1701579

MEOLA
Special weather statement, Sep 5, 7:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
718 PM EDT TUE SEP 5 2017

NJZ008>010-012-015-052345-
Morris-Hunterdon-Somerset-Middlesex-Mercer-
718 PM EDT TUE SEP 5 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MORRIS...SOUTHEASTERN
HUNTERDON...MERCER...SOMERSET AND WESTERN MIDDLESEX COUNTIES...

At 717 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Green Pond to near Far Hills to
Washington Crossing. Movement was east at 25 mph.

Winds up to 45 mph and pea size hail are possible with these storms.

Locations impacted include...
Trenton, New Brunswick, Morristown, Somerville, Somerset, Edison,
East Brunswick, Bridgewater, South Brunswick, North Brunswick, Ewing,
Dover, Madison, Middlesex, Princeton, Florham Park, East Hanover,
Lincoln Park, Bound Brook and Manville.

Torrential rainfall is occurring with these storms, and will cause
ponding of waters on roadways

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4091 7433 4076 7438 4075 7436 4067 7446
      4065 7441 4060 7446 4060 7436 4056 7435
      4027 7444 4022 7478 4031 7489 4039 7489
      4061 7471 4082 7475 4108 7449 4104 7450
      4105 7445 4102 7443 4100 7430 4091 7427
TIME...MOT...LOC 2317Z 256DEG 22KT 4102 7453 4069 7458 4029 7485

JRK

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 4:26 PM EDTSpecial Weather StatementPHISussex34 min
Sep 5, 4:54 PM EDTSevere Thunderstorm WarningPHIWarren51 min
Sep 5, 5:01 PM EDTSpecial Weather StatementPHISussex, Warren29 min
Sep 5, 5:22 PM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Sussex, Warren4 hr
Sep 5, 5:43 PM EDTSpecial Weather StatementPHIMorris47 min
Sep 5, 6:26 PM EDTSevere Thunderstorm WarningPHIHunterdon, Morris, Somerset, Sussex, Warren49 min
Sep 5, 6:30 PM EDTSpecial Weather StatementPHIPassaic15 min
Sep 5, 6:44 PM EDTSpecial Weather StatementPHIMercer31 min
Sep 5, 3:59 PM EDTSpecial Weather StatementPHIBerks, Lehigh31 min
Sep 5, 4:08 PM EDTSevere Thunderstorm WarningPHIBerks, Carbon, Lehigh, Northampton52 min
Sep 5, 4:34 PM EDTAreal Flood AdvisoryPHIBerks6 hr
Sep 5, 5:14 PM EDTFlash Flood WarningPHIBerks4 hr
Sep 5, 5:19 PM EDTSevere Thunderstorm WarningPHIBerks, Chester, Montgomery56 min
Sep 5, 5:30 PM EDTFlash Flood WarningPHIBerks4 hr
Sep 5, 5:49 PM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Lehigh, Montgomery, Northampton41 min
Sep 5, 6:03 PM EDTAreal Flood AdvisoryPHILehigh, Northampton3 hr
Sep 5, 6:19 PM EDTSpecial Weather StatementPHIChester, Delaware41 min

Nearby

Special Weather Statements in New Jersey, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.